Alert archive / Nevada / Red Flag Warnings in 2008

Red Flag Warning 17, NWS Elko, NV

September 24, 2008

NWS Elko, NV issued this red flag warning at Sep 24, 2008, 3:21 PM PDT. It took effect at Sep 25, 2008, 10:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2008, 3:21 PM PDT (22:21 UTC)
In effect from
Sep 25, 2008, 10:00 AM PDT
Expired
Sep 25, 2008, 6:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 242221
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
321 PM PDT WED SEP 24 2008

NVZ451-251400-
/O.NEW.KLKN.FW.W.0017.080925T1700Z-080926T0100Z/
HUMBOLDT COUNTY-
321 PM PDT WED SEP 24 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM PDT THURSDAY FOR
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 451...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PDT THURSDAY. THIS
WARNING IS FOR WINDS AND LOW HUMIDITY ACROSS FIRE WEATHER ZONE 451
IN NORTHWEST NEVADA.

A TROUGH OF LOW PRESSURE SKIRTING NORTHWEST NEVADA ON THURSDAY WILL BRING
INCREASED WINDS TO HUMBOLDT COUNTY. THIS COMBINED WITH LOW HUMIDITY
WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS...MAINLY FOR AREAS
AT AND ABOVE 5000 FEET. WINDS WILL TAPER OFF THURSDAY EVENING AND
HUMIDITIES WILL RISE OUT OF THE CRITICAL RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ455-457-251400-
/O.NEW.KLKN.FW.W.0017.080925T1700Z-080926T0100Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
321 PM PDT WED SEP 24 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM PDT THURSDAY FOR
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 455 AND 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PDT THURSDAY. THIS
WARNING IS FOR WINDS AND LOW HUMIDITY ACROSS FIRE WEATHER ZONES
455 AND 457 IN CENTRAL NEVADA.

A TROUGH OF LOW PRESSURE SKIRTING NORTHWEST NEVADA ON THURSDAY WILL BRING
GUSTY WINDS TO CENTRAL NEVADA. THIS COMBINED WITH LOW HUMIDITY
WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS ACROSS CENTRAL NEVADA.
WINDS WILL TAPER OFF THURSDAY EVENING AND HUMIDITIES WILL RISE OUT
OF THE CRITICAL RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

REA/JM
3 follow-up statements
000 
WWUS85 KLKN 250946
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
246 AM PDT THU SEP 25 2008

NVZ451-260100-
/O.CON.KLKN.FW.W.0017.080925T1700Z-080926T0100Z/
HUMBOLDT COUNTY-
246 AM PDT THU SEP 25 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PDT THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PDT THIS AFTERNOON. 

A TROUGH OF LOW PRESSURE SKIRTING NORTHWEST NEVADA TODAY WILL
BRING INCREASED WINDS TO HUMBOLDT COUNTY. THIS COMBINED WITH LOW
HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS...
MAINLY FOR AREAS AT AND ABOVE 5000 FEET. WINDS WILL TAPER OFF
THIS EVENING AND HUMIDITY WILL RISE OUT OF THE CRITICAL
RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ455-457-260100-
/O.CON.KLKN.FW.W.0017.080925T1700Z-080926T0100Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
246 AM PDT THU SEP 25 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PDT THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PDT THIS AFTERNOON. 

A TROUGH OF LOW PRESSURE SKIRTING NORTHWEST NEVADA TODAY WILL
BRING GUSTY WINDS TO CENTRAL NEVADA. THIS COMBINED WITH LOW
HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS ACROSS
CENTRAL NEVADA. WINDS WILL TAPER OFF THIS EVENING AND HUMIDITY
WILL RISE OUT OF THE CRITICAL RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

LW
000 
WWUS85 KLKN 252158
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
258 PM PDT THU SEP 25 2008

NVZ451-260100-
/O.CON.KLKN.FW.W.0017.000000T0000Z-080926T0100Z/
HUMBOLDT COUNTY-
258 PM PDT THU SEP 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 451...

A TROUGH OF LOW PRESSURE SKIRTING NORTHWEST NEVADA WILL CONTINUE
TO BRING BREEZY CONDITIONS TO HUMBOLDT COUNTY THROUGH 6 PM. THIS
COMBINED WITH HUMIDITY VALUES AROUND 15% WILL RESULT IN HAZARDOUS
FIRE WEATHER CONDITIONS... MAINLY FOR AREAS AT AND ABOVE 5000
FEET. WINDS WILL TAPER OFF THIS EVENING AND HUMIDITY WILL RISE OUT
OF THE CRITICAL RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ455-457-260100-
/O.CON.KLKN.FW.W.0017.000000T0000Z-080926T0100Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
258 PM PDT THU SEP 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 455
AND 457...

A TROUGH OF LOW PRESSURE SKIRTING NORTHWEST NEVADA WILL CONTINUE
TO BRING GUSTY WINDS TO CENTRAL NEVADA THROUGH 6 PM. THIS COMBINED
WITH LOW HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS
ACROSS CENTRAL NEVADA. WINDS WILL TAPER OFF THIS EVENING AND
HUMIDITY WILL RISE OUT OF THE CRITICAL RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JM
000 
WWUS85 KLKN 260045
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
545 PM PDT THU SEP 25 2008

NVZ451-260145-
/O.EXP.KLKN.FW.W.0017.000000T0000Z-080926T0100Z/
HUMBOLDT COUNTY-
545 PM PDT THU SEP 25 2008

...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING...

WINDS HAVE DROPPED BELOW WARNING CRITERIA THIS EVENING.
THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6PM.

$$

NVZ455-457-260145-
/O.EXP.KLKN.FW.W.0017.000000T0000Z-080926T0100Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
545 PM PDT THU SEP 25 2008

...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING...

WINDS WILL CONTINUE TO DIMINISH THROUGH SUNSET THIS EVENING.
THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT
6PM.

$$


JM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 24, 1:39 AM PDT, 13 hours 42 minutes earlier.

Area forecast discussion, Sep 24, 1:39 AM PDT, 13 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
139 AM PDT WED SEP 24 2008

.SYNOPSIS...THE SILVER STATE WILL EXPERIENCE A DRY WESTERLY FLOW
THIS WEEK WITH ABOVE-NORMAL DAYTIME TEMPERATURES AND CRISP COOL
NIGHTS. HIGH PRESSURE WILL STRENGTHEN OVER THE WEEKEND...DRAWING UP
ENOUGH MOISTURE TO SPARK A FEW THUNDERSTORMS.
&&

.SHORT TERM...TODAY THROUGH THURSDAY. SEVERAL DEGREES WARMER THIS
MORNING VS. YESTERDAY AT THIS TIME. CLEAR SKIES AS WELL THIS MORNING
UNDER WEAK PROGRESSIVE RIDGE. IR IMAGERY SHOWS WELL-DEFINED APEX OF
RIDGE AXIS LOCATED NEAR CA/NV BORDER WITH CLOUDS SKIRTING LKN CWA
NORTHERN BORDERS.

SHORT TERM MODELS ARE IN EXCELLENT AGREEMENT THROUGH THURSDAY. DRY
FORECAST EXPECTED TO CONTINUE WITH FEW CLOUDS. HIGH PRESSURE
CENTERED SOUTH OF THE 4-CORNERS REGION OF THE COUNTRY WILL BE KEPT
IN CHECK THROUGH THURSDAY BY A SHORT WAVE LOW NOW BEGINNING TO MOVE
INTO THE PACIFIC NORTHWEST OFFSHORE COASTAL REGION. WESTERLY FLOW
TODAY WILL BECOME MORE SOUTHWESTERLY AND STRENGTHEN ON THURSDAY AS
THE THIS LOW FEATURE MOVES ONSHORE NEAR THE CANADIAN BORDER AS AN
OPEN WAVE. WINDS WILL BE BREEZY IN SOME AREAS FOR THE NEXT COUPLE
DAYS....MAINLY NORTHWEST ON WEDNESDAY. AFTERNOON TEMPERATURES WILL
GET A BOOST OF 5 TO 10 DEGREES TODAY. OVERNIGHT LOWS WILL GENERALLY
BE IN THE 30S AGAIN TONIGHT WITH EXCELLENT RADIATION AND A MILD
SOUTHWEST FLOW ALOFT. A BAND OF CIRRUS WILL MOVE THROUGH THE FORECAST
AREA THURSDAY AND...COMBINED WITH THE EXPECTED LOCALLY BREEZY
CONDITIONS...THIS WILL PERHAPS KEEP HIGH TEMPERATURES DOWN A COUPLE
DEGREES VS. TODAY. HOWEVER ABOVE-NORMAL TEMPERATURES ARE EXPECTED
BOTH DAYS. LW

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. 00Z MODELS HAVE COME
INTO VERY GOOD AGREEMENT THROUGH THE EXTENDED PERIOD. ZONAL FLOW
OVER THE AREA TO START THE PERIOD WILL GIVE WAY TO A HIGHLY
AMPLIFIED RIDGE BUILDING OVER THE WESTERN CONUS DURING THE WEEKEND
AND SLOWLY SHIFTING EAST NEXT WEEK AS A FAIRLY DEEP TROUGH MOVES
INTO THE EASTERN PACIFIC. EXPECT DRY CONDITIONS ACROSS THE AREA FOR
THURSDAY NIGHT THROUGH AT LEAST SATURDAY. AS THE RIDGE BUILDS OVER
THE WEST...SOUTHERLY FLOW ACROSS NV WILL TAP INTO SOME MOISTURE
WHICH COULD LEAD TO SOME ISOLATED SHOWERS AND THUNDERSTORMS STARTING
OVER FAR SOUTHEASTERN CWA SUNDAY AND SPREADING NORTH AND WEST BY
EARLY NEXT WEEK. PWS ONLY COMING UP TO AROUND 0.60 INCHES SO
MOISTURE WILL NOT BE REAL IMPRESSIVE AND FOR NOW WILL JUST KEEP
MENTION OF THUNDERSTORMS ALONG AND EAST OF THE RUBIES WITH SILENT
POPS FURTHER WEST. WILL WAIT FOR ANOTHER MODEL RUN OR TWO AND SEE IF
MOISTURE WILL MAKE IT AS FAR WEST AS MODELS ARE CURRENTLY HINTING
AT. VERY LITTLE CHANGE IN THE TEMPERATURES EXPECTED THROUGH THE
PERIOD WITH HIGHS GENERALLY IN THE UPPER 70S AND 80S WITH LOWS IN
THE 30S AND 40S. JMG
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED OVER THE AREA FOR THE NEXT
24 HRS. SOUTHWESTERLY WINDS WILL INCREASE THIS AFTERNOON TO 10-15KTS
WITH GUSTS UP TO 25 KTS AS AN AREA OF LOW PRESSURE MOVES INTO
EASTERN OREGON. WINDS WILL START TO DECREASE IN THE EARLY EVENING
AND BECOME VARIABLE AND TERRAIN DRIVEN. JMG
&&

.FIRE WEATHER...AS WEAK HIGH PRESSURE MOVES ACROSS THE STATE...THE
FIRE DISTRICT WILL BE SUBJECTED TO A DRY WESTERLY FLOW TODAY...THAT
WILL TURN MORE SOUTHWESTERLY ON THURSDAY. TEMPERATURES WILL BE ABOVE-
NORMAL THROUGH THE PERIOD...WITH MODERATE TO POOR OVERNIGHT RELATIVE
HUMIDITY RECOVERIES. LOCALLY BREEZY CONDITIONS ARE EXPECTED ACROSS
ZONE 451 THIS AFTERNOON AND THE ENTIRE FIRE DISTRICT WILL BE
SUSCEPTIBLE TO LOCALLY BREEZY CONDITIONS ON THURSDAY. GUSTS WILL BE
NEAR 30 MPH IN SOME LOCALES...HOWEVER NO FIRE WEATHER HEADLINES ARE
PLANNED FOR WIND/RH ISSUES AT THIS TIME. AS HIGH PRESSURE BEGINS TO
RE-CENTER OVER THE 4-CORNERS AREA THIS WEEKEND WHILE STRENGTHENING...
ENOUGH MOISTURE WILL BE INJECTED INTO EASTERN NEVADA TO PRODUCE
AFTERNOON SURFACE INSTABILITY AND CONVECTION LATE IN THE WEEKEND AND
EARLY NEXT WEEK. AT THIS TIME...A SLIGHT CHANCE FOR THUNDERSTORMS IS
PROPOSED FOR SUNDAY AND MONDAY AFTERNOON ACROSS ZONE 455 AND EASTERN
ZONE 452. LW &&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

Nearby

Red Flag Warnings in Nevada, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.